Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 243, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2018, 3:26 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 3:26 PM MDT (21:26 UTC)
- Expired
- Aug 6, 2018, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Box Butte County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 166 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS55 KCYS 062126
SVRCYS
NEC013-165-062215-
/O.NEW.KCYS.SV.W.0243.180806T2126Z-180806T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
326 PM MDT MON AUG 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
West central Box Butte County in the Panhandle of Nebraska...
Southeastern Sioux County in the Panhandle of Nebraska...
* Until 415 PM MDT.
* At 325 PM MDT, a severe thunderstorm was located near Flahertys
Corner, or 27 miles north of Scottsbluff, moving east at 20 mph.
HAZARD...Quarter size hail. Gusty winds up to 50 mph are also
possible with this storm.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Flahertys Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4220 10361 4234 10359 4233 10318 4212 10320
TIME...MOT...LOC 2125Z 275DEG 17KT 4225 10350
HAIL...1.00IN
WIND...<50MPH
$$
Cox3 follow-up statements
606
WWUS55 KCYS 062134
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
334 PM MDT MON AUG 6 2018
NEC013-165-062215-
/O.CON.KCYS.SV.W.0243.000000T0000Z-180806T2215Z/
Box Butte NE-Sioux NE-
334 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL BOX BUTTE AND SOUTHEASTERN SIOUX COUNTIES...
At 334 PM MDT, a severe thunderstorm was located 8 miles south of
Flahertys Corner, or 27 miles northeast of Scottsbluff, moving east
at 25 mph.
HAZARD...Golf ball size hail. Wind gusts up to 50 mph is also
possible with this storm.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of west
central Box Butte and southeastern Sioux Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4219 10357 4230 10353 4229 10318 4212 10320
TIME...MOT...LOC 2134Z 281DEG 20KT 4221 10340
HAIL...1.75IN
WIND...<50MPH
$$
Cox382
WWUS55 KCYS 062149
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
349 PM MDT MON AUG 6 2018
NEC165-062159-
/O.CAN.KCYS.SV.W.0243.000000T0000Z-180806T2215Z/
Sioux NE-
349 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4217 10343 4228 10343 4225 10319 4212 10320
TIME...MOT...LOC 2149Z 296DEG 29KT 4216 10330
$$
NEC013-062215-
/O.CON.KCYS.SV.W.0243.000000T0000Z-180806T2215Z/
Box Butte NE-
349 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL BOX BUTTE COUNTY...
At 349 PM MDT, a severe thunderstorm was located near Kilpatrick
Lake, or 22 miles west of Alliance, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of west
central Box Butte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4217 10343 4228 10343 4225 10319 4212 10320
TIME...MOT...LOC 2149Z 296DEG 29KT 4216 10330
HAIL...2.75IN
WIND...<50MPH
$$
Cox241
WWUS55 KCYS 062206
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
406 PM MDT MON AUG 6 2018
NEC013-062216-
/O.EXP.KCYS.SV.W.0243.000000T0000Z-180806T2215Z/
Box Butte NE-
406 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BOX BUTTE COUNTY
WILL EXPIRE AT 415 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4217 10343 4228 10343 4225 10319 4212 10320
TIME...MOT...LOC 2206Z 275DEG 17KT 4215 10321
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:06 PM MDT, 20 minutes earlier.
Area forecast discussion, Aug 6, 3:06 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 306 PM MDT Mon Aug 6 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255PM MDT Mon Aug 6 2018 Another active afternoon today with strong to severe thunderstorms developing over far southeast Wyoming. A Severe Thunderstorm Watch is in effect for extreme southeast Wyoming and the southern Nebraska panhandle until 9 PM late this evening. One of these thunderstorms, which went over western and southern Cheyenne, produced up to golf ball sized hail as it moved south into Colorado. Expect a few more strong to severe thunderstorms to form in and near the Watch area this afternoon through this evening. Hail will be the primary threat with these thunderstorms with some localized flash flooding and strong winds. Active should push southeast of the area by 9 or 10 pm. Similar conditions are expected on Tuesday, although there will be somewhat less of a severe weather threat with long/narrow CAPE on model soundings. A few thunderstorms may become strong, but should be rather isolated and occur later in the day. Models show some drier air moving into the area for Wednesday which will limit thunderstorm coverage to isolated, and mainly over southeast Wyoming. .LONG TERM...(Tuesday - Sunday) Issued at 412 AM MDT Mon Aug 6 2018 In general, a warmer and drier period of weather should prevail as upper-level ridging builds across the western CONUS. An occasional disturbance/ridge-runner will yield a convective risk from time to time, but do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1140 AM MDT Mon Aug 6 2018 The main concern with this TAF issuance is the timing of the convection this afternoon and whether or not fog will redevelop again overnight. Latest satellite loop was showing a band of thunderstorms continuing to lift north towards KCDR. This cluster of thunderstorms will produce some areas of heavy rainfall, but should gradually lift out of this area by mid afternoon. KCYS also stands a good chance of seeing a few thunderstorms today based on the amount ACCAS in place. Not as confident about KLAR, but KSNY, KBFF and KAIA, could see more thunderstorms towards evening as storms develop along the front range. We will make more adjustments to the ceilings and vsby tonight in later TAF issuances, based on where the rainfall occurs this afternoon. && .FIRE WEATHER... Issued at 143 PM MDT Mon Aug 6 2018 Fire Weather concerns are expected to be low through this weekend. Showers and thunderstorms will continue for mostly southeast Wyoming through Wednesday of this week. Warmer and drier conditions are expected by the end of the week and into the weekend, but wind should remain light over the next 7 days. Daytime minimum relative humidities will lower to around 15 to 20 percent, each day, west of Interstate 25 but light winds should keep concerns minimal. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...REC FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 2:45 PM MDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 PM MDT Mon Aug 6 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Severe Thunderstorm Watch is in effect for far southeast Wyoming and the southern Nebraska panhandle until 900 PM MDT. Scattered showers and thunderstorms are expected to continue into this evening. A few storms may be strong to severe, mainly along and east of the Laramie Range. Large hail and damaging winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will continue Tuesday and Wednesday, especially over southeast Wyoming and the southern Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-071245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 6, 2:21 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
08/06/2018 M1.00 INCH LARAMIE WY PUBLIC
QUARTER SIZE HAIL AT FOX FARM IN CHEYENNE.
&&
WORLEYLocal storm report, Aug 6, 2:23 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 S CHEYENNE 41.10N 104.79W
08/06/2018 M1.00 INCH LARAMIE WY PUBLIC
QUARTER SIZE HAIL IN SOUTH GREELEY.
&&
WORLEYLocal storm report, Aug 6, 2:48 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 S CHEYENNE 41.09N 104.79W
08/06/2018 E1.75 INCH LARAMIE WY PUBLIC
GOLF BALL SIZE HAIL REPORTED IN ORCHARD VALLEY, CHEYENNE.
&&
WORLEYSpecial weather statement, Aug 6, 2:49 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
249 PM MDT MON AUG 6 2018
WYZ117-062130-
South Laramie Range Foothills WY-
249 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 330 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm near
Natural Fort, or 9 miles southwest of Cheyenne, moving southeast at
15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of south central
Laramie County.
This includes Interstate 25 in Wyoming between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
LAT...LON 4108 10492 4102 10472 4100 10474 4099 10485
4100 10497
TIME...MOT...LOC 2049Z 303DEG 14KT 4103 10489
CoxLocal storm report, Aug 6, 2:53 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 S CHEYENNE 41.12N 104.79W
08/06/2018 M1.00 INCH LARAMIE WY PUBLIC
&&
WORLEYLocal storm report, Aug 6, 3:25 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 2 S CHEYENNE 41.12N 104.79W
08/06/2018 E2.00 INCH LARAMIE WY PUBLIC
THIS WAS REPORTED WILLOW POND COUNTRY HOMES.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:05 PM MDT | Special Weather Statement | CYS | Banner | 25 min |
| Aug 5, 6:15 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Aug 5, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 36 min |
| Aug 5, 7:33 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | CYS | Dawes | 51 min |
| Aug 6, 12:41 AM MDT | Special Weather Statement | CYS | Kimball | 34 min |
| Aug 6, 3:40 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Aug 6, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 49 min |
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
| Aug 6, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.